Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 28, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 1999, 10:25 PM EDT for Cayuga County, Oswego County, New York. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1999, 10:25 PM EDT (02:25 UTC)
- Expired
- Jul 25, 1999, 12:00 AM EDT
- In force
- 95 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
Counties Cayuga County, NY, Oswego County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBUF 250224 SVRBUF NYC011-075-250400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 1025 PM EDT SAT JUL 24 1999 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAYUGA COUNTY IN CENTRAL NEW YORK OSWEGO COUNTY IN CENTRAL NEW YORK * UNTIL 1200 AM EDT * AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER LAKE ONTARIO FROM SODUS BAY TO 20 MILES NORTHWEST OF OSWEGO...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... FAIR HAVEN BY 1050 PM OSWEGO BY 1115 PM MEXICO BY 1145 PM IF YOU ARE IN THESE AREAS...SEEK SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. BE ON THE ALERT FOR THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS...FREQUENT LIGHTNING AND HAIL. LOCALLY HEAVY RAINFALL MAY ALSO PRODUCE DRAINAGE FLOODING. SFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:24 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 24, 9:24 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 924 PM EDT SAT JUL 24 1999 NO LONG DISCUSSION TONIGHT...BEEN WATCHING STRONG LINE OF STORMS APPROACHING FROM MICH AND SRN ONT ALL EVENING AND THEY FINALLY BROKE INTO WRN NY PAST HOUR. LK ERIE DID ITS BEST TO KNOCK DOWN STORMS AND PRETTY MUCH SUCCEEDED...BUT MERGING CELLS W OF HAMILTON AROUND 7 PM ROLLED EASTWARD ACROSS NIAG PEN AND INTO NIAG COUNTY WHERE WRNG IS IN EFFECT. BUF 88D AND CAN RADARS INDICATED SEVERAL MESOS AND OUTFLOW FROM LINE WAS IMPRESSIVE AS IT CROSSED INT'L BORDER ALONG NIAG RIVER. SPEC MARINE WRNGS UP ALONG LKSHORES TO SODUS BAY. THE LINE IS OVER BUF ATTM (LTNG FLASHING OUTSIDE OUR LITTLE WINDOWS)AND SHOULD HOLD TOGETHER ENOUGH TO AFFECT ALL WRN COUNTIES BY MIDNIGHT AND E LK ONTARIO REGION THROUGH 2 OR 3 AM. SOME WEAKENING HAS OCCURRED SO FURTHER WARNINGS QUESTIONABLE AT THIS TIME BUT WILL MONITOR...ESP OVR LK ONTARIO WHERE GOOD BOWING NOW EVIDENT. OSW/JEFF MAY BE NEXT. CURRENT FORECAST FINE...WLL JUST MASSAGE WORDING. MAIN S/W STILL HANGS BACK UNTIL 06-09Z SO STILL CHC OF SCATD ACTIVITY OVERNIGHT. THATS IT FROM THE BUF. WRKZONES SOON. ON STREET A LITTLE LATE...1015? TAKE IT EASY. f.BUF...SPEC MARINE WRNG LK ONT TO 11 PM MCLAUGHLIN
In the hours before
Local storm report, Jul 24, 9:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NEW YORK
955 PM EDT SAT JUL 24 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0903 PM LEWISTON NY WIND DAMAGE
07/24/99 NIAGARA TREES DOWN
0912 PM LOCKPORT NY WIND DAMAGE
07/24/99 NIAGARA TREES AND POWER LINES DOWN
0915 PM NIAGARA FALLS NY WIND DAMAGE
07/24/99 NIAGARA TREES DOWN
0915 PM BUFFALO NY WIND DAMAGE
07/24/99 ERIE SEVERAL TREES DOWN IN CITYThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:44 PM EDT | Severe Thunderstorm Warning | BUF | Niagara | 61 min |
| Jul 25, 2:04 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 66 min |
| Jul 25, 2:27 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Orleans | 63 min |
| Jul 25, 3:45 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 65 min |
| Jul 25, 3:57 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.